Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My daughter has fits and anger issues, the norm for a sixteen year old.

She also has bad cramps and bloating. The doctor has put her on birth control pills. I see her with major mood swings and a little depression. I think the birth control has a major role in her behavior. I am getting her into therapy. The question is is this normal behavior or not?

Answer Question
 
samif

Asked by samif at 12:41 AM on Apr. 26, 2011 in Teens (13-17)

Level 5 (59 Credits)
Answers (11)
  • I couldn't use birth control because it caused major depression for me. Did the behavior start when she started taking the birth control? If so, I would let her dr know asap. Most teenagers in my experience are moody, but you want to make sure the pill isn't causing her more problems than is normal for her.
    Kword

    Answer by Kword at 12:44 AM on Apr. 26, 2011

  • When I was put on birth control it made me exactly like that too. My mom was like if you are still taking that birth control...get off it because no one can stand to be around you. Yup, she said that. I was only on it for like 3 days. I hate birth control. She either may be able to talk to her dr and find one that is less hormonal or it just may not be good for her =/ Take her to the doctor before you put her in therapy. She may resist even more.

    Keeely07

    Answer by Keeely07 at 12:45 AM on Apr. 26, 2011

  • When I was on the pill - Triphasil - if I took the generic that was what happened to me. But If I took the brand name I was fine. She just might not be on the right pill for her.

    Crafty26

    Answer by Crafty26 at 12:52 AM on Apr. 26, 2011

  • I was put on birth control pills as a teenager and they made me emotional and depressed. May try a different option?
    June_Mama09

    Answer by June_Mama09 at 12:53 AM on Apr. 26, 2011

  • Definately try a different pill. maybe its PMDD? There are pills specifically for that
    zradiogirl

    Answer by zradiogirl at 9:28 AM on Apr. 26, 2011

  • It isn't normal. Keep working with the doctor til you find a pill that works best for her in addition to therapy.
    twinsplus2more

    Answer by twinsplus2more at 1:40 PM on Apr. 26, 2011

  • Ask your doctor about PMDD premenstrail distress disorder, they actually have a certain kind of birth control for that. If that dont help explain her actions she could have bipolor disorder.
    CASS_44

    Answer by CASS_44 at 4:56 PM on Apr. 26, 2011

  • Im 16 years old.. i found the birth control did make me have mood swings easy but not to the point i needed help .. keep trying different pills
    sydney1026

    Answer by sydney1026 at 8:48 PM on Apr. 26, 2011

  • yes it is normal for a teenager.I had to put one of mine on pills due to severe cramps and period problems.Anger is a good dicription of myself as a teen ,you do not know what you want to do in life and pressure is high to do something cool,hang in there.
    grismelda

    Answer by grismelda at 2:04 PM on Apr. 29, 2011

  • To a certain extent it can be normal but counseling is a good idea.
    KTMOM

    Answer by KTMOM at 1:16 PM on May. 4, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN